Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 45, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at May 18, 2000, 11:59 AM CDT for Lake County, McHenry County, Illinois. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 18, 2000, 11:59 AM CDT (16:59 UTC)
- Expired
- May 18, 2000, 12:30 PM CDT
- In force
- 31 min
- Issued by
- NWS Chicago, IL
- Area
- Whole counties
Counties Lake County, IL, McHenry County, IL
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 5.0 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1779 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 796 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 178 m²/s²
- 0-3 km storm-relative helicity
- 310 m²/s²
- Significant tornado parameter
- 2.4
- Supercell composite
- 10.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLOT 181701 SVRCHI ILC097-111-181730- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHICAGO IL 1159 AM CDT THU MAY 18 2000 THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWEST LAKE COUNTY IN NORTHEAST ILLINOIS NORTHEAST MCHENRY COUNTY IN NORTHEAST ILLINOIS * UNTIL 1230 PM CDT * AT 1159 AM CDT...A TRAINED WEATHER SPOTTER REPORTED A SEVERE THUNDERSTORM 1 MILES NORTHWEST OF WOOODSTOCK...MOVING NORTHEAST AT 45 MPH. ONE INCH HAIL WAS REPORTED. THE SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING VERY FREQUENT AND DEADLY CLOUD TO GROUND LIGHTNING. NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 2:45 AM CDT, 9 hours 14 minutes earlier.
Area forecast discussion, May 18, 2:45 AM CDT, 9 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO IL 245 AM CDT THU MAY 18 2000 MODEL SUITE FAIRLY CONSISTENT THIS GO AROUND. PRECIP LIGHTING UP AROUND WARM FRONT OVER SOUTHERN WISCONSIN...WITH SOME SHRA/TSRA LEAKING OVER THE BORDER INTO OUR CWA. CURRENTLY FAVOR ETAS IDEA OF SHEARING THE LOW CENTER EAST...GRADUALLY DROPPING THE RAIN AXIS SOUTH THROUGH OUR CWA AND WINDING UP PRECIPITATION BY DAYBREAK FRIDAY. SHARPLY COOLER TEMPERATURES ON TAP IN THE WAKE OF THIS SYSTEM...FURTHER ENHANCED NEAR THE LAKESHORE BY MODERATE NORTHEAST SURFACE FLOW. THIS IDEA IS HANDLED WELL IN THE CURRENT FORECAST...SO ONLY MINOR COSMETIC CHANGES ARE EXPECTED. .CHI...NONE JHV
In the hours before
Special weather statement, May 18, 11:36 AM CDT, 23 minutes before
ILZ003>006-008-010>014-019>023-032>033-039-INZ001>002-010>011-019- 191100- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO IL 1130 AM CDT/EST THU MAY 18 2000 FOR NORTH CENTRAL AND NORTHEAST ILLINOIS AND NORTHWEST INDIANA A TORNADO WATCH IS IN EFFECT UNTIL 4PM CDT/EST FOR NORTHWEST INDIANA. A TORNADO WATCH IS IN EFFECT UNTI 5PM CDT FOR PORTIONS OF NORTHERN AND CENTRAL ILLINOIS. TORNADOES...HAIL TO 3 INCHES IN DIAMETER...THUNDERSTORM WIND GUSTS TO 80 MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE IN THESE AREAS. THUNDERSTORMS ARE DEVELOPING RAPIDLY IN SOUTHERN IOWA AHEAD OF A SURFACE LOW. THE AIRMASS EAST FROM THE LOW ACROSS PORTIONS OF NORTHERN AND CENTRAL ILLINOIS AND NORTHWEST INDIANA IS VERY UNSTABLE AND POSSESSES METEOROLOGICAL PARAMETERS FAVORABLE FOR THE DEVELOPMENT OF TORNADIC SUPERCELLS. SOMREK
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 11:41 AM CDT | Severe Thunderstorm Warning | LOT | Cook, DuPage | 34 min |
| May 18, 12:05 PM CDT | Severe Thunderstorm Warning | LOT | DeKalb, Kane, Ogle | 25 min |
| May 18, 12:19 PM CDT | Severe Thunderstorm Warning | LOT | Lake, McHenry | 41 min |
| May 18, 12:19 PM CDT | Severe Thunderstorm Warning | LOT | Boone, Winnebago | 41 min |
| May 18, 12:35 PM CDT | Severe Thunderstorm Warning | LOT | Lee, Ogle | 40 min |
| May 18, 12:58 PM CDT | Severe Thunderstorm Warning | LOT | Boone, Lake, McHenry | 62 min |
| May 18, 2:02 PM CDT | Severe Thunderstorm Warning | LOT | Lake | 58 min |
| May 18, 2:14 PM CDT | Severe Thunderstorm Warning | LOT | Boone, DeKalb, Ogle, Winnebago | 61 min |
| May 18, 2:42 PM CDT | Severe Thunderstorm Warning | LOT | McHenry | 48 min |
| May 18, 2:56 PM CDT | Severe Thunderstorm Warning | LOT | Kane | 49 min |
| May 18, 3:22 PM CDT | Severe Thunderstorm Warning | LOT | Cook, Lake | 53 min |
| May 18, 3:45 PM CDT | Severe Thunderstorm Warning | LOT | Lee | 60 min |
| May 18, 4:23 PM CDT | Severe Thunderstorm Warning | LOT | LaSalle | 67 min |
| May 18, 5:00 PM CDT | Severe Thunderstorm Warning | LOT | Kendall | 60 min |
| May 18, 5:07 PM CDT | Tornado Warning | LOT | LaSalle | 23 min |
| May 18, 5:21 PM CDT | Tornado Warning | LOT | Livingston | 24 min |
| May 18, 5:29 PM CDT | Tornado Warning | LOT | Grundy, LaSalle | 31 min |
| May 18, 5:33 PM CDT | Severe Thunderstorm Warning | LOT | Will | 57 min |
| May 18, 5:45 PM CDT | Tornado Warning | LOT | Livingston | 30 min |
| May 18, 5:51 PM CDT | Tornado Warning | LOT | Kankakee, Will | 39 min |
| May 18, 6:01 PM CDT | Tornado Warning | LOT | Ford, Livingston | 44 min |
| May 18, 6:13 PM CDT | Severe Thunderstorm Warning | LOT | Livingston | 32 min |
| May 18, 6:25 PM CDT | Severe Thunderstorm Warning | LOT | Cook | 35 min |
| May 18, 6:33 PM CDT | Tornado Warning | LOT | Ford, Livingston | 27 min |
| May 18, 6:36 PM CDT | Severe Thunderstorm Warning | LOT | Iroquois, Kankakee | 39 min |
| May 18, 6:36 PM CDT | Severe Thunderstorm Warning | LOT | Will | 39 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.